MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-16
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Muscle Weakness/Atrophy (1967); Visual Disturbances (2140)
Date of Event 12/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that there was right-sided weakness with an onset date of 2023-02-28.This adverse event (ae) resulted in new hospitalization from (b)(6) 2023 to (b)(6) 2023.The outcome status is recovered/resolved with outcome date of (b)(6) 2023.This ae did not result in blood transfusion, percutaneous intervention, or surgical procedure.Ae resulted in treatment.Ae occurred post-procedure.Ae possibly related to the disease under study.Ae did not result in a new or worsening of existing neurological deficits.Ae did not result from a device deficiency.The participant presented to the emergency department with right-sided weakness.Participant underwent unremarkable veeg, treated for a headache, placed on steroid taper, assessed by physical therapist and discharged.This event did not lead to congenital anomaly, death, disability, or medical intervention, and was not considered life-threatening.The site assessed the aw was probably related to the antiplatelet medication, study device, and study procedure and not related to the rist.There was a guidewire to improve apposition on (b)(6) 2022.The patient was undergoing surgery for treatment of a fusiform, sidewall internal carotid artery (ica) c4 aneurysm with a max diameter of 19 mm and a 6 mm neck diameter.The dome width was 13 mm and the dome height was 19 mm.Parent artery diameter distal to aneurysm was 3.5mm.Parent artery diameter proximal to aneurysm was 4.1mm.There was significant stasis at the end of the procedure.There was complete neck coverage at the end of the procedure.The aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.The patient's medical history includes risk factors of uncontrolled hypertension and obesity.The subject level aneurysm symptoms were diplopia (double vision), localized headache, and nausea/vomiting.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported per review of source documents, subject also endorsed black spiral floaters in the right eye and dull left sided headache.Pipelines that required a guidewire was b327980, b333447.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the eye floaters occurred on (b)(6) 2023, and resolved on (b)(6) 2023.The floaters seemed to move even without eye movement.The floaters were not the result of a device deficiency.The site and sponsor assessed the eye floaters as possibly related to the disease under study, the procedure, and the device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Cec adjudicated the eye floater as not related to the procedure or device, and possibly related to antiplatelet therapy.The site updated their assessment of the eye floaters to not related to the procedure or device, and possibly related to antiplatelet medication.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22286321
Report Number2029214-2025-01418
Device Sequence Number8893380
Product Code OUT
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Model NumberPED2-400-16
Device Catalogue NumberPED2-400-16
Device Lot NumberB333447
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer06/19/2025
08/20/2025
10/19/2025
09/03/2026
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/16/2025
09/12/2025
10/19/2025
10/01/2026
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight234 LB